Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rooo

Roaccutane, ph, oil glands....doubts

Recommended Posts

Hi

I don`t know if anyone can answer my questions

In early 2006 I started having bad acne on my chest.

Before that time I had a few pimples every now and then in my face (I had a breakout for example every 10 days-2 weeeks, then I put BP for two days and my skin was perfect again and the cycle would start again). In my back I had some pimples too but really really mild. I would but BP and bye pimples. I didn`t use any special soap.

Well, from march to july 2006 I had Roaccutane in a very low dose to solve the chest acne. In that period my face was perfect and my back too. My chest worstened and Roa didn`t solve the chest acne.

The thing is that around september 06 I started having pimples in my face and back again. I thought "well, the same as before, nothing to get worried". But......these pimples were bigger and almost everyday I had a few. The BP didn`t worked well. The pimples on my back were more like cysts than simple pimples.

I was in that situation getting worse every month until october 07 when I changed the soap.

Since then the skin of my face has improved a lot and it has been almost as well as it was before 2006. My back continues with 3-4 cysts per week and my chest had improved but it`s still active.

My doubts are:

- why after having roaccutane my face and back acne got worse?

I don`t know anything about skin but I had 2 hypothesis:

1- the roaccutane reduced meanwhile the production of sebum but then when I quit Roa the glands started again producing sebum in more quantity.

2- the roaccutane changed the ph of my skin. Perhaps after roaccutane my skin got more alkaline so that`s why my skin couldn`t defend against the bacteria of acne. I know that if you have acne an alkaline ph makes the condition worse. The acid mantle is what defends skin against bacetrias. When this acid mantle is destroyed our skin can`t defend from bacterias properly.

So I thought that maybe Roa changed my ph and that`s why I can`t use any soap as I used before.

Are these ideas pssible? I ask because from a scientific perspective perhaps this is impossible or inaccurate, I dont know.

Thanks

Share this post


Link to post
Share on other sites

Hi

I don`t know if anyone can answer my questions

In early 2006 I started having bad acne on my chest.

Before that time I had a few pimples every now and then in my face (I had a breakout for example every 10 days-2 weeeks, then I put BP for two days and my skin was perfect again and the cycle would start again). In my back I had some pimples too but really really mild. I would but BP and bye pimples. I didn`t use any special soap.

Well, from march to july 2006 I had Roaccutane in a very low dose to solve the chest acne. In that period my face was perfect and my back too. My chest worstened and Roa didn`t solve the chest acne.

The thing is that around september 06 I started having pimples in my face and back again. I thought "well, the same as before, nothing to get worried". But......these pimples were bigger and almost everyday I had a few. The BP didn`t worked well. The pimples on my back were more like cysts than simple pimples.

I was in that situation getting worse every month until october 07 when I changed the soap.

Since then the skin of my face has improved a lot and it has been almost as well as it was before 2006. My back continues with 3-4 cysts per week and my chest had improved but it`s still active.

My doubts are:

- why after having roaccutane my face and back acne got worse?

I don`t know anything about skin but I had 2 hypothesis:

1- the roaccutane reduced meanwhile the production of sebum but then when I quit Roa the glands started again producing sebum in more quantity.

2- the roaccutane changed the ph of my skin. Perhaps after roaccutane my skin got more alkaline so that`s why my skin couldn`t defend against the bacteria of acne. I know that if you have acne an alkaline ph makes the condition worse. The acid mantle is what defends skin against bacetrias. When this acid mantle is destroyed our skin can`t defend from bacterias properly.

So I thought that maybe Roa changed my ph and that`s why I can`t use any soap as I used before.

Are these ideas possible? I ask because from a scientific perspective perhaps this is impossible or inaccurate, I dont know.

Thanks

Share this post


Link to post
Share on other sites

Have you considered the fact that accutane drys out the skin and often causes problems with staph infections (which both contribute to acne and can cause acne looking lesions).

What you have now may be down to staphloccocus aures (spelling) due to alterations in the skin flora, similar to what you have already guessed. I have what looks like acne in my beard since i took accutane, but it is simply an over abundance of staph bacteria causing folliculitus. This can happen pretty much anywhere on the body.

Share this post


Link to post
Share on other sites

Thanks for replying

It`s interesting what you say. This year, around march-april I started having in the chest some pimples different from the ones I always had. They were red, bigger and more painful. They were staphs aureus. A doctor gave me antibiotics for 10 days. I told it to the derm and he didn`t think it was important. Now I don`t know if I have them or not. I have some active acne specially in the centre of the chest but if they are staphs they aren`t as agressive as those I had some months ago. Perhaps they are acne, I don`t know.

What confuses me is that I have read and some really good derms also have told me that it`s normal to have staphs with acne, it`s not like it`s something strange.

But in the other hand I think if that`s true, what I should try to eliminate is the staph and not the acne that perhaps it`s not what is attacking me.

But also, it seems that it is impossible to eliminate staphs as they are a bacteria that lives in the surface of the skin so it`s easy to them to infect any pimple we have.

I would really appreciate if someone could explain clearly the relation between acne and staphs, if it`s normal to have them both, if they follow the same treatment, if we should follow two treatments, one for acne and another for the staphs, if we should really mind about the staphs because perhaps we are fighting the wrong enemy. I don`t know what to think about. Are staph infections excatly as acne infections? or there are differences?

Share this post


Link to post
Share on other sites

You should go see your dermatologist and ask him to do a biopsy of your blemishes.

After I developed acne in my scalp when I was 23, (Friggin hurts and I hated going to the barber) my doctor poked a whitehead open and collect the pus to send to lab. It turned out to be acne. But if they are from staph infection the lab will be able to tell.

Share this post


Link to post
Share on other sites

I will have a go (at answering your questions), but I am not necessarily correct though. Please be mindful of this.

Personally, I think the Acne just got worse, as this can be the general trend of Acne from my experience, and Roaccutane did not contribute much. If it did contribute, possibly it is for the reasons you speak of. Possibly the natural microflora of the skin, which needs sebum to survive, also were damaged by the Roaccutane stopping some of the oil, leaving you more vulnerable to pathogenic invasion of the skin follicles, and other problems, making the Acne worse. The oil glands recover to function a certain way after Roaccutane, unless the Roaccutane damages them too much.

Perhaps your skin does not like the soap after a while either, and it reacts to that as well. The general trend for Acne is that it can get worse though, I have found myself. Restoring the natural microflora balance of the skin, and repairing any damaged follicles is really what seems to provide real results for me, and this involves stopping as much exposure to potential and real causes of external skin damage. This has meant no more antibiotics for me, and my skin is getting better.

Restoring the natural balance is best in the long term, I think.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×